Nebraska, 2009Hail and Damaging Winds in Nebraska, June 18, 2009
June 18, 2009 · NWS OAX · 12 events in 5 counties and zones
A line of thunderstorms which developed in north central Nebraska during the late evening of the 17th tracked across northeast Nebraska during the early morning hours of the 18th. The storms bowed out across Knox and Cedar counties producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms which developed in north central Nebraska during the late evening of the 17th tracked across northeast Nebraska during the early morning hours of the 18th. The storms bowed out across Knox and Cedar counties producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 2:15 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 18, 2:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT THU JUN 18 2009
.DISCUSSION...
CWA IN A LULL BETWEEN ACTIVE WEATHER THIS EARLY MRNG. SUBJECTIVE
00Z UPPER AIR ANALYSIS INDICATES WRN UPPER-LEVEL TROUGH AND SWLY
FLOW OVER THE CTRL PLAINS...WITH BROAD UPPER RIDGE EXTENDING FROM LA
THROUGH THE MO RIVER VALLEY. SHORTWAVES WERE NOTED IN SRN SASK/SRN
MB/NRN MN...NEAR THE 4 CORNERS...AND WELL DOWNSTREAM IN THE ERN GT
LAKES. ABUNDANT 850MB MOISTURE WAS NOTED FROM CTRL TX THROUGH SD/MN
AND EWD TOWARD THE SERN US. CAP WAS EVIDENT AT 700MB...WITH QUICK
GRADIENT FROM 10C TO 13C TEMPS IN SRN NEB. AT 07Z...999MB SFC LOW
WAS CENTERED IN NERN CO...WITH WARM FRONT EXTENDING THROUGH SRN NEB
TO NEAR KAIO. CONVECTIVE COMPLEX WAS ONGOING IN N CTRL/NWRN NEB
THIS MRNG...WITH CONVECTION ALSO ONGOING ACROSS IA...AND CWA LOCKED
BETWEEN.
MAIN FORECAST CONCERNS WILL LIE IN EVOLUTION OF ONGOING NEB
CONVECTION THIS MRNG...THEN CONVECTIVE POTENTIAL AGAIN THIS
AFTN/EVNG. EXPECT CONVECTION TO PERSIST INTO NERN NEB THIS
MRNG...THOUGH BY THE TIME IT REACHES THE CWA...EXPECT IT WOULD BE ON
A WEAKENING TREND AS LOW-LEVEL JET VEERS E. HAVE KEPT POPS /UP TO
LIKELY/ IN THE MRNG IN THE NRN CWA. EXPECT A LULL IN ACTIVITY
DURING THE DAY...WITH STRONG HEATING IN THE WARM SECTOR ACROSS MUCH
OF THE CWA AS 10-12C+ TEMPS AT 700MB EXPAND TOWARD THE SD/NEB
BORDER. CAPPING SHOULD KEEP MOST OF THE CWA QUIET UNTIL AFTER
DARK...WITH THE EXCEPTION IN THE NRN CWA CLOSER TO THE EDGE OF THE
CAP. BY 00Z...ELONGATED SFC LOW IS PROGGED FROM SD/MN/IA/NEB BORDER
SW TOWARD SWRN KS. WINDS ACROSS THE MUCH OF THE CWA ARE PROGGED TO
BE VEERED...WITH WARM FRONT/BACKED WINDS VERY NEAR THE IA/SD/MN/NEB
BORDER AREA. THUS...NRN/NERNMOST CWA HAS THE HIGHEST CHANCE TO SEE
CONVECTIVE INITIATION IN THE LATE AFTN...WITH GREATEST RISK FOR
SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS AS WELL AS
POTENTIAL FOR TORNADOES WHERE STORMS CAN FORM IN THE LATE AFTN/EARLY
EVNG. MUCH LIKE YESTERDAY...ABUNDANT CAPE IS PROGGED...AS WELL AS
STRONG /50KT+/ 0-6KM SHEAR. 0-1KM SHEAR IS PROGGED TO BE ADEQUATE IN
THE NERN CWA...AROUND 15-20KT AT 00Z AND ON AN INCREASING TREND FROM
AFTN THROUGH EVNG. ORIENTATION OF THE SHEAR VECTORS MAY BE CLOSER
TO PARALLEL TO THE ELONGATED LOW/SFC BOUNDARY THOUGH...AND PROGGED
HODOGRAPHS ARE NOT AS STRONGLY CURVED AS THOSE YESTERDAY. THAT
SAID...UPPER-LEVEL SUPPORT IS STRONGER AS SHORTWAVE IS PROGGED TO TO
MOVE ACROSS THE DAKOTAS. FACTORS ARE STRONG ENOUGH TO SUPPORT MOD
RISK JUST TOUCHING NERN CWA. WILL NEED TO MONITOR MRNG
CONVECTION...INCLUDING ANY POTENTIAL OUTFLOW BOUNDARIES...FOR IMPACT
ON EVOLUTION THROUGH THE DAY.
SURFACE FRONT IS PROGGED TO MOVE THROUGH THE CWA TNGT...LIKELY
PROVIDING ENOUGH LOW-LEVEL CONVERGENCE/MID-LEVEL FGEN COMBINING WITH
UPPER-LEVEL SUPPORT TO TOUCH OFF SHRA/TSRA OVERNIGHT IN NEB. THINK
BEST CHANCES FOR WIDESPREAD PRECIP ARE TNGT INTO FRI MRNG...AND HAVE
HIGHEST POPS IN THOSE PERIODS. A STRONGER UPPER-LEVEL SHORTWAVE IS
PROGGED TO ROLL THROUGH THE CTRL PLAINS FRI...LEAVING CWA IN
SUBSIDENCE IN ITS WAKE BY AROUND 00Z SAT. BEST CONVECTIVE POTENTIAL
CERTAINLY SHIFTS EAST...THOUGH IT IS POSSIBLE THAT A STRAY SEVERE
TSRA COULD CLIP THE SERN CWA AS THE TAIL END OF THE FRONT SLIDES
THROUGH. TEMPS WILL COOL ON THE OTHER SIDE OF THE FRONT...AND HAVE
DROPPED MAX TEMP FORECAST /PARTICULARLY NWRN CWA/ TO ACCOUNT FOR
FRONTAL PASSAGE. CWA SHOULD SEE A DRY PERIOD ON FRI NT/SAT DAYTIME
AS STOUT LOW/MID LEVEL RIDGE MOVES INTO THE CTRL PLAINS...WITH TEMPS
STILL CLOSE TO NORMALS. KEPT SCHC POPS IN SRN CWA SAT EVNG AND
ACROSS THE CWA SAT NT AS RETURN FLOW BRINGS WARM/MOIST AIR ADVECTION
IN WAKE OF RIDGE...WITH MOISTENING ISENTROPIC LIFT AT 300-310K. SRN
CWA HAS GREATER CHANCE OF SEEING PRECIP...BUT INCLUDED SCHC POPS
ACROSS THE CWA FOR POTENTIAL FOR ELEVATED WARM FRONT TO LIFT FURTHER
N THAN CURRENT PROGS.
WITH ATTENTION ON NEARER TERM...MADE NO CHANGES BEYOND SAT NT.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK VALID THROUGH 19/12Z.
VFR CONDS EXPECTED TO CONT AT ALL TAF SITES THRU THE PERIOD. STG
CAP AT THE TAF SITES SHLD KEEP CONVECTION TO THE NORTH OF THE
TERMINALS THIS MRNG. OTHERWISE LO LVL FLOW IS EXPECTED TURN A
LITTLE MORE SWRLY THRU THE DAY TODAY WITH A FEW MID AND HIGH LVL
CLDS. CONVECTION MAY AGAIN FIRE TONIGHT AS A STRONGER UPPR LVL
DISTURBANCE MOVES INTO ERN NEB...BUT TIMING OF ANY CONVECTION INTO
THE TERMINALS IS VERY UNCLEAR ATTM...THO IT APPEARS THAT OFK/OMA
WLD HAVE THE BEST CHC OF THIS AFTR 05Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
MAYES/BOUSTEAD
Hazardous weather outlook, Jun 18, 3:27 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 AM CDT THU JUN 18 2009
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-182330-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
427 AM CDT THU JUN 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
EARLY MORNING THUNDERSTORMS WILL MOVE ACROSS NORTHEAST NEBRASKA
AND NORTHWEST IOWA. ISOLATED SEVERE WEATHER IS POSSIBLE IN FAR
NORTHEAST NEBRASKA AS THE STORMS MOVE THROUGH THIS MORNING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE NEBRASKA/SOUTH
DAKOTA/IOWA BORDERS LATER THIS AFTERNOON. ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...WITH
THE THREAT FOR LARGE HAIL AND DAMAGING WINDS AS WELL AS THE
POTENTIAL FOR AN ISOLATED TORNADO. THUNDERSTORMS MAY BECOME MORE
WIDESPREAD AFTER DARK ACROSS THE REST OF EASTERN NEBRASKA AND
WESTERN IOWA...CONTINUING THROUGH THE OVERNIGHT HOURS. THE RISK OF
SEVERE WEATHER WILL BE LESS OVERNIGHT...WITH A SLIGHT CHANCE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. OTHERWISE...ON
FRIDAY...THE HIGHEST CHANCES FOR SEVERE WEATHER SHIFT EAST OF THE
AREA. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORMS IN FAR
SOUTHWEST IOWA AND FAR SOUTHEAST NEBRASKA IN THE AFTERNOON AND
EVENING ON FRIDAY AS A COLD FRONT SLIDES THROUGH THE AREA.
A FEW THUNDERSTORMS ARE POSSIBLE ON SATURDAY NIGHT...MAINLY SOUTH
OF INTERSTATE 80. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS
IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING IN
NORTHEAST NEBRASKA AND NORTHWEST IOWA.
MAYES
In the hours before
Local storm report, Jun 17, 9:50 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1050 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 E STANTON 41.95N 97.20W
06/17/2009 E2.00 INCH STANTON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 17, 10:01 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 4 E PENDER 42.11N 96.63W
06/17/2009 M0.75 INCH THURSTON NE EMERGENCY MNGR
&&
ACURTISLocal storm report, Jun 17, 10:48 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1148 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL REYNOLDS 40.06N 97.34W
06/17/2009 E0.88 INCH JEFFERSON NE EMERGENCY MNGR
0113 PM HAIL 4 S FAIRBURY 40.08N 97.18W
06/17/2009 E1.25 INCH JEFFERSON NE EMERGENCY MNGR
0133 PM HAIL 4 SE FAIRBURY 40.10N 97.12W
06/17/2009 E1.75 INCH JEFFERSON NE EMERGENCY MNGR
0136 PM HAIL REYNOLDS 40.06N 97.34W
06/17/2009 E1.75 INCH JEFFERSON NE TRAINED SPOTTER
0141 PM HAIL SE FAIRBURY 40.14N 97.18W
06/17/2009 E1.75 INCH JEFFERSON NE EMERGENCY MNGR
0146 PM HAIL 5 SW FAIRBURY 40.09N 97.24W
06/17/2009 E3.00 INCH JEFFERSON NE STORM CHASER
0147 PM HAIL FAIRBURY 40.14N 97.18W
06/17/2009 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
0149 PM HAIL DILLER 40.11N 96.94W
06/17/2009 E0.75 INCH JEFFERSON NE EMERGENCY MNGR
0156 PM HAIL FAIRBURY 40.14N 97.18W
06/17/2009 E1.00 INCH JEFFERSON NE TRAINED SPOTTER
0205 PM HAIL 1 N ODELL 40.06N 96.80W
06/17/2009 M0.75 INCH GAGE NE LAW ENFORCEMENT
0205 PM HEAVY RAIN 5 S FAIRBURY 40.07N 97.18W
06/17/2009 M1.12 INCH JEFFERSON NE CO-OP OBSERVER
0209 PM HAIL DILLER 40.11N 96.94W
06/17/2009 M1.75 INCH JEFFERSON NE EMERGENCY MNGR
0218 PM TORNADO 3 S ODELL 40.01N 96.80W
06/17/2009 GAGE NE EMERGENCY MNGR
ALONG THE NEBRASKA AND KANSAS STATE LINE.
0222 PM HAIL 1 W ODELL 40.05N 96.82W
06/17/2009 E1.00 INCH GAGE NE LAW ENFORCEMENT
0225 PM HAIL ODELL 40.05N 96.80W
06/17/2009 E1.75 INCH GAGE NE LAW ENFORCEMENT
REPORTED ON SOUTH SIDE OF ODELL
0227 PM HAIL 2 S ODELL 40.02N 96.80W
06/17/2009 E2.75 INCH GAGE NE LAW ENFORCEMENT
REPORTED TO BE BREAKINGWINDSHIELDS OF SPOTTERS CARS
0323 PM HAIL 8 S BURCHARD 40.03N 96.35W
06/17/2009 M2.00 INCH PAWNEE NE PUBLIC
0418 PM HAIL SW FALLS CITY 40.07N 95.60W
06/17/2009 E1.00 INCH RICHARDSON NE PUBLIC
0432 PM HAIL FALLS CITY 40.07N 95.60W
06/17/2009 E1.25 INCH RICHARDSON NE LAW ENFORCEMENT
0539 PM HAIL PLATTE CENTER 41.54N 97.49W
06/17/2009 E0.75 INCH PLATTE NE EMERGENCY MNGR
0610 PM HAIL 8 NE COLUMBUS 41.52N 97.25W
06/17/2009 M1.75 INCH COLFAX NE PUBLIC
GROUND COVERED IN GOLF BALL AND SMALLER HAIL
0634 PM HAIL 6 N SCHUYLER 41.53N 97.06W
06/17/2009 M1.75 INCH COLFAX NE TRAINED SPOTTER
0650 PM HAIL 8 NW NORTH BEND 41.55N 96.89W
06/17/2009 E1.00 INCH DODGE NE PUBLIC
0712 PM HAIL 6 N NORTH BEND 41.55N 96.78W
06/17/2009 M0.50 INCH DODGE NE PUBLIC
0716 PM HAIL 9 NW NORTH BEND 41.56N 96.91W
06/17/2009 M0.50 INCH COLFAX NE TRAINED SPOTTER
0716 PM HEAVY RAIN 9 NW NORTH BEND 41.56N 96.91W
06/17/2009 M1.00 INCH COLFAX NE TRAINED SPOTTER
1 INCH OF RAIN IN 45 MINUTES
0728 PM HEAVY RAIN 5 NW NORTH BEND 41.52N 96.85W
06/17/2009 M1.50 INCH DODGE NE AMATEUR RADIO
OCCURRED WITHIN 20 MINUTE WINDOW.
0856 PM HAIL 5 S NELIGH 42.06N 98.03W
06/17/2009 M1.75 INCH ANTELOPE NE EMERGENCY MNGR
0856 PM HAIL 8 E CREIGHTON 42.47N 97.75W
06/17/2009 E1.00 INCH KNOX NE TRAINED SPOTTER
0900 PM HAIL OAKDALE 42.07N 97.97W
06/17/2009 M1.00 INCH ANTELOPE NE TRAINED SPOTTER
0905 PM HAIL 5 N WAUSA 42.57N 97.54W
06/17/2009 E1.75 INCH KNOX NE STORM CHASER
0920 PM HAIL 2 SW MEADOW GROVE 42.01N 97.76W
06/17/2009 M0.88 INCH MADISON NE TRAINED SPOTTER
0935 PM HAIL 6 N BATTLE CREEK 42.09N 97.60W
06/17/2009 M1.25 INCH MADISON NE TRAINED SPOTTER
0945 PM HAIL 3 NE BATTLE CREEK 42.03N 97.56W
06/17/2009 M0.75 INCH MADISON NE TRAINED SPOTTER
0953 PM HAIL NORFOLK 42.03N 97.42W
06/17/2009 M1.00 INCH MADISON NE NWS EMPLOYEE
0958 PM HAIL NORFOLK 42.03N 97.42W
06/17/2009 M1.00 INCH MADISON NE TRAINED SPOTTER
0958 PM HAIL NORFOLK 42.03N 97.42W
06/17/2009 M1.00 INCH MADISON NE TRAINED SPOTTER
0958 PM HAIL NORFOLK 42.03N 97.42W
06/17/2009 M0.75 INCH MADISON NE PUBLIC
0958 PM HAIL NORFOLK 42.03N 97.42W
06/17/2009 M1.25 INCH MADISON NE EMERGENCY MNGR
1035 PM HAIL 1 E STANTON 41.95N 97.20W
06/17/2009 E2.00 INCH STANTON NE TRAINED SPOTTER
1058 PM HAIL 4 E PENDER 42.11N 96.63W
06/17/2009 M0.75 INCH THURSTON NE EMERGENCY MNGR
&&
DFOBERTThunderstorm Wind, Knox
- When
- June 18, 3:30 AM CST
- Where
- Knox County, Verdel
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.820, -98.200
Thunderstorm wind gusts estimated at over 60 mph knocked down several trees in the Verdel area which damaged a few vehicles.
Thunderstorm Wind, Antelope
- When
- June 18, 3:31 AM CST
- Where
- Antelope County, 0.86 mi NE of Orchard to 3 mi E of Orchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.340, -98.240
Thunderstorm wind gusts estimated at 60 mph knocked the power out in Orchard and flipped a center pivot 3 miles east of town.
Hail, Knox
- When
- June 18, 3:55 AM CST
- Where
- Knox County, Creighton
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.470, -97.880
The hail was accompanied by thunderstorm wind gusts estimated at 60 mph and 1 inch of rain in 15 minutes.
Thunderstorm Wind, Knox
- When
- June 18, 3:55 AM CST
- Where
- Knox County, 1.53 mi W of Creighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.470, -97.910
A thunderstorm wind gust estimated at 60 mph was reported in Creighton.
Hail, Knox
- When
- June 18, 4:00 AM CST
- Where
- Knox County, Bloomfield
- Measured
- 2.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.600, -97.630
Hail up to baseball-size was reported during the storm which also produced wind gusts |estimated at 70 mph.
Thunderstorm Wind, Knox
- When
- June 18, 4:00 AM CST to 4:10 AM CST
- Where
- Knox County, Bloomfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 42.600, -97.630
Thunderstorm winds estimated at close to 70 mph caused fairly widespread tree damage in the Bloomfield area. Large trees and branches fell on a few homes and vehicles causing damage and crops and irrigation systems in the region also sustained damage. This storm also produced hail up to baseball-size.
Thunderstorm Wind, Knox
- When
- June 18, 4:00 AM CST to 4:10 AM CST
- Where
- Knox County, Wausa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 42.500, -97.530
Thunderstorm winds estimated at 60 to 70 mph caused areas of tree damage in the Wausa area and a transmission pole near the junction of Highways 84 and 121 was knocked down causing the loss of power for about 650 people for a few hours. A few center pivots were also damaged.
Thunderstorm Wind, Pierce
- When
- June 18, 4:13 AM CST
- Where
- Pierce County, Pierce
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.200, -97.530
Law enforcement reported thunderstorm wind gusts estimated at 60 mph.
Thunderstorm Wind, Cedar
- When
- June 18, 4:20 AM CST to 4:28 AM CST
- Where
- Cedar County, 2 mi W of Hartington to 2 mi E of Hartington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.620, -97.309
Thunderstorm wind gusts estimated at 60 to 65 mph were reported from 2 miles west through 2 miles east of Hartington. The winds caused a roof to cave in on a house in Hartington and big trees were uprooted with lots of branches and trees down all over town. Some irrigation systems were overturned west of Hartington and a trailer there was tipped over and a shed destroyed. East of town some trees were downed and a fence destroyed.
Hail, Cedar
- When
- June 18, 4:24 AM CST
- Where
- Cedar County, 0.51 mi E of Hartington
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.620, -97.260
The hail was accompanied by thunderstorm winds estimated at 60 mph.
Thunderstorm Wind, Cedar
- When
- June 18, 4:30 AM CST
- Where
- Cedar County, St Helena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.820, -97.250
Thunderstorm wind gusts estimated at 60 mph downed large tree branches in town.
Hail, Wayne
- When
- June 18, 4:52 AM CST
- Where
- Wayne County, 0.69 mi N of Wayne
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -97.020
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178832, 165416, 165407, 165418, 168677, 168678, 178850, 165417, 165411, 165409, 165421, 165414.